MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens is still in the eye.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient developed tass (toxic anterior segments syndrome) post implant of a zmb00 intraocular lens.Additional information was provided by the surgical site and it was learned that two weeks after onset, tass was still present.Further follow up confirmed the lens is still implanted and the adverse event was not related to the lens.The patient was placed on durezol every hour in the operated eye.
 
Additional Manufacturer Narrative
Additional information was received stating that toxic anterior segment syndrome continued as noted on (b)(6) 2016 and also it was indicated that the serious adverse event is not related to use of concomitant medication(s).No further information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received which indicated the reported issue of toxic anterior segment syndrome had resolved on (b)(6) 2016.Device evaluation: the lens was not returned to the manufacturer for evaluation as the lens remains implanted.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The lenses were released according to specifications.The complaint history search revealed no other complaints for this production order number has been received.Sterilization batch review was conducted.The sterilization batch was released per specifications.There were no non conformances with respect to the sterilization process.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5926978
Report Number9614546-2016-00436
Device Sequence Number945772
Product Code MFK
UDI-Device Identifier05050474535602
UDI-Public(01)05050474535602(17)181119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0190
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/02/2016
Supplement Report FDA Received Date09/18/2016
10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR